Low Tinnitus for 18 Years — Now Loud Tinnitus for 4 Months After Taking Blood Pressure Medications

Discussion in 'Introduce Yourself' started by Dutchie, Jan 8, 2019.

?

Can tinnitus get permanently worse by taking a blood pressure med?

  1. Yes, depending on the med

  2. No

  3. Maybe

Results are only viewable after voting.
    1. Dutchie

      Dutchie Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Anxiety
      Hi I've had tinnitus for 18 years at a low sound. I think it came from anxiety. I felt pressure in my head then a pop sound and the ringing in my head started and never stopped. It was a very high pitch at first but after 6 months the sound became very low almost gone.

      Recently I was prescribed blood pressure meds. I have been taking the meds for about 10 months and started having episode of spiked tinnitus. The spiking wouldn't last long maybe one hour the go back to its low pitch.

      But now I have a constant loud tinnitus which hasn't gone away. It's been like that for 4 months now and I believe it was caused by my blood pressure meds.
       
      • Hug Hug x 2
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Warm welcome to the forum. Sorry you are having spikes from the blood pressure medicine. What brand is it? Did you search if it is ototoxic with tinnitus as a possible side effect? I think it is quite personal when it comes to drug reaction. I am using Irbesartan 150 mg for my blood pressure and not noticing any bad side effect for my tinnitus. Perhaps our notable member @Karen who has some experience with blood pressure drugs can help advise you. God bless.
       
    3. AUTHOR
      AUTHOR
      Dutchie

      Dutchie Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Anxiety
      I’m on irbesartan 75mgs and rosuvastatin 20mgs . My doctor has now took me off both meds and put me on a water pill Hydrochlorothiazine 25mgs will let you know the outcome Thanks Dutchie
       
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Ambassador Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Dutchie,

      I'm glad your doctor changed your blood pressure medication, and I hope it helps you. The blood pressure drug that exacerbated my tinnitus was lisinopril, which is an ACE inhibitor. I've heard that there are many blood pressure drugs that can affect our ears, and possibly increase tinnitus. It is a very individual thing, and I hope that things are improved for you. Please do update us on how you are doing!

      Best wishes,
      Karen
       
    5. nonna9

      nonna9 Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Unkown
      When my tinnitus started I was on Lisinopril. I tapered to half for a few days and then stopped it. No change in the tinnitus. About how long did it take you to see a difference Karen? Did yours stop completely or are you still on it? I’m technically pre hypertensive but have one kidney so keeping my BP low offers some protection.
       

Share This Page

Loading...